MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-90/I16-30
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 03/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Medical records were denied by the distributor; however, medical imaging was received.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical imaging received by endologix found the type iiib endoleak of the distal main body complaint is confirmed.This is consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms could not be determined.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The procedure is outside the indications of use (off-label) due to the use of adjunctive devices (gore (non-endologix) excluder cuff) not compatible with afx system per the ifu.Although this represents off-label use, it is unlikely that it contributed to the reported event.The current patient status was reported as being monitored while intervention is being discussed.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the re-intervention outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm on (b)(6) 2016 with the implant of an afx bifurcated stent graft bsg), an afx vela suprarenal stent graft, an afx limb extension, and a gore (non-endologix) excluder cuff.During the initial implantation, first the inferior mesenteric artery was embolized, then the afx bsg and afx vela suprarenal were deployed via left access.Subsequently the afx iliac limb extension was deployed in the left common iliac artery (cia) and the gore (non-endologix) excluder cuff was deployed in the right ca after touch-up, it was confirmed that there were no endoleaks, and the procedure was completed.Reportedly on (b)(6) 2026 the distributor was made aware of a suspected type iiib endoleak approximately 12mm above the aortic bifurcation.The patient is currently being monitored while reintervention plans are being discussed.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm on 21 december 2016 with the implant of an afx bifurcated stent graft (bsg), an afx vela suprarenal stent graft, an afx limb extension, and a gore (non-endologix) excluder cuff.During the initial implantation, first the inferior mesenteric artery was embolized, then the afx bsg and afx vela suprarenal were deployed via left access.Subsequently the afx iliac limb extension was deployed in the left common iliac artery (cia) and the gore (non-endologix) excluder cuff was deployed in the right ca after touch-up, it was confirmed that there were no endoleaks, and the procedure was completed.Reportedly on (b)(6) 2026 the distributor was made aware of a suspected type iiib endoleak approximately 12mm above the aortic bifurcation.Reintervention was completed on (b)(6) 2026.Angiography confirmed the type iiib endoleak and the physician relined the graft with an afx2 bsg according to standard procedure.Final angiography confirmed the absence of any endoleaks and the procedure was completed.The final patient status was not provided.Note: the afx2 system was evaluated using endologix components.The safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Medical records were denied by the distributor; however, medical imaging was received.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical imaging received by endologix found the type iiib endoleak of the distal main body complaint is confirmed.The additional endovascular procedure was unconfirmed.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms could not be determined.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The procedure is outside the indications of use (off-label) due to the use of adjunctive devices (gore (non-endologix) excluder cuff) not compatible with afx system per the ifu.Although this represents off-label use, it is unlikely that it contributed to the reported event.It was reported that the graft was relined and the endoleak was resolved; however, the final patient's status was not provided.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the re-intervention outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b2: outcomes attributed to ae: updated b5: describe event or problem: updated g3: awareness date ¿ updated h1/h11: addtl mfg narrative - updated.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key24743088
Report Number3011063223-2026-00036
Device Sequence Number9376630
Product Code MIH
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2019
Device Model NumberBA25-90/I16-30
Device Lot Number1600613014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL (LOT# 1252574006); AFX VELA SUPRARENAL (LOT# 1343287046); GOE (NON-ENDOLOGIX) EXCLUDER CUFF (LOT# UNK); UNK (NON-ENDOLOGIX) COILS
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown